Polarized relations on horizontal SL(2)'s

Journal Article (Journal Article)

We introduce a relation on real conjugacy classes of SL(2)-orbits in a Mumford-Tate domain D. The relation answers the question when is one ℝ-split polarized mixed Hodge structure more singular/degenerate than another? The relation is compatible with natural partial orders on the sets of nilpotent orbits in the corresponding Lie algebra and boundary orbits in the compact dual. A generalization of the SL(2)-orbit theorem to such domains leads to an algorithm for computing this relation. The relation is then worked out in several examples and special cases, including period domains, Hermitian symmetric domains, and complete flag domains. Although the above relation is not in general a partial order, it leads (via cubical sets) to a poset of equivalence classes of multivariable nilpotent orbits on D. The elements of this poset encode the possible degeneracy relations amongst the polarized mixed Hodge structures that arise in a several-variable degeneration of Hodge structure. We conclude with an example illustrating a link to mirror symmetry for Calabi-Yau VHS.

Full Text

Duke Authors

Cited Authors

  • Kerr, M; Pearlstein, GJ; Robles, C

Published Date

  • January 1, 2019

Published In

Volume / Issue

  • 24 /

Start / End Page

  • 1295 - 1360

Electronic International Standard Serial Number (EISSN)

  • 1431-0643

International Standard Serial Number (ISSN)

  • 1431-0635

Digital Object Identifier (DOI)

  • 10.25537/dm.2019v24.1295-1360

Citation Source

  • Scopus